Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Mar 23, 2021, 3:20 AM CDT for Austin County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2021, 3:20 AM CDT (08:20 UTC)
- Expired
- Mar 23, 2021, 4:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Houston/Galveston, TX
County Austin County, TX
The radar
The Ft Hood radar (KGRK), 132 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -468 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187
WWUS84 KHGX 230820
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
320 AM CDT Tue Mar 23 2021
TXZ210>212-230900-
Waller TX-Colorado TX-Austin TX-
320 AM CDT Tue Mar 23 2021
...Strong Thunderstorms moving out of Fayette County...
At 319 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fayetteville to 9 miles southeast of La
Grange to near Weimar. Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sealy, Bellville, Columbus, Shelby, Weimar, San Felipe, Industry,
Frelsburg, New Ulm and Cat Spring.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern Texas.
LAT...LON 2980 9671 2996 9657 3003 9661 3004 9609
2978 9607 2964 9613 2968 9683
TIME...MOT...LOC 0819Z 276DEG 35KT 2996 9675 2985 9674 2975 9680
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Mar 23, 12:34 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 23, 12:34 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1234 AM CDT Tue Mar 23 2021
.AVIATION [06Z TAF Issuance]...
The main concern in the short term is a line of strong to severe
thunderstorms along the boundary of a weak cold front. Have sites
dropping to MVFR conditions as the front and the associated
rain moves through over the next few hours. Went prevailing TSRA
for the northern sites since the line should mostly remain intact
in the area where the Severe Thunderstorm Watch is in effect until
09z. As it gradually falls apart moving through the CWA, went
SHRA VCTS for the southern sites to show that there is still the
possibility of an isolated thunderstorm. Later in the morning
hours on Tuesday, conditions are expected to improve to VFR from
north to south. Model guidance is hinting at fog for Tuesday
night/Wednesday morning, especially along the coast. For now,
only GLS has the trend for fog going into Tuesday night. 26
&&
.PREV DISCUSSION /Issued 622 PM CDT Mon Mar 22 2021/...
.SHORT TERM [Today Through Thursday]...
Some streamer showers have developed (and continue to develop) today
generally along a line from near the Sugar Land area southward to off
the coast between the Sargent and Surfside Beach areas. Some of the
high res models show this persisting into early this evening and possibly
shifting a little bit more eastward. The main feature so far today has
been the increase in the south to southeast winds (generally 15 to 20
mph with gusts around 30 mph) due to a tightening pressure gradient
between high pressure off to our east and northeast and the deepening
low pressure in/around the west Texas and Texas Panhandle area. These
elevated winds look to persist for parts of the area into the evening
and early morning hours while a line of showers and thunderstorms develops
and moves into our area from the west and northwest. Some of this activity
will initially be strong or severe and should be weakening as it heads
on into our part of the state. It cannot be totally ruled out that we
might see some strong storms in the northern portions of our area before
the weakening happens. Whatever does come through the area overnight
will work its way eastward during the day tomorrow with gradually clearing
skies from west to east. The next rain chances come Wednesday through
Thursday morning ahead of and associated with the next storm system
and associated cold front. We will also need to monitor parts of this
time period for possible strong/severe storms. 42
.LONG TERM [Thursday Night through Monday Night]
Drier and cooler air quickly filters in behind the departing cold
front on Thursday night. Sfc high pressure to our north moves
eastward through the night, shifting winds to the east and then
southeast by Friday afternoon. Therefore, warm and moist air will
surge inland, bringing near to slightly above average temperatures
Friday and Saturday.
Mid-upper level trough moves over the Rockies Friday, dragging a
weak cold front Saturday night into Sunday. Isolated to scattered
showers cannot be ruled out ahead and along the boundary given
increasing WAA and Gulf moisture. PWAT values increase in the 1.4-
1.7 inch range through the period; thus have low-end PoP chances. A
drier airmass settles in late Sunday and Monday with near seasonal
temperatures.
05
.MARINE...
Moderate to strong onshore winds will prevail through this afternoon
and begin to weaken late this evening as the next cold front approaches
from the west. Scattered showers will be possible ahead of and along
this boundary as it moves and then stalls over the region by early
tomorrow morning. Another front is expected to push through the coastal
waters late Wednesday night or early Thursday morning and push out
by Thursday night. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 80 55 79 58 69 / 10 0 60 50 40
Houston (IAH) 82 60 80 65 76 / 20 0 50 40 40
Galveston (GLS) 74 63 74 66 75 / 50 10 40 40 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CDT early this
morning for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
waters from High Island to Freeport TX out 20
NM...Galveston Bay...Matagorda Bay...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
Small Craft Advisory until 4 AM CDT early this morning for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
SHORT TERM...42
LONG TERM...05
AVIATION...26
MARINE...42In the hours before
Special weather statement, Mar 22, 11:18 PM CDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1118 PM CDT Mon Mar 22 2021
TXZ163-176-195-196-198-230545-
Madison TX-Brazos TX-Grimes TX-Burleson TX-Houston TX-
1118 PM CDT Mon Mar 22 2021
...Line of Thunderstorms Approaching Southeast Texas From The
West, Severe Thunderstorm Watch Issued...
At 1114 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Fairfield to near Granger
Dam to near Bear Creek to near Bulverde. Movement was east at 35 mph.
The strongest of these storms have a history of producing large hail
and damaging wind gusts, and has prompted the issuance of Severe
Thunderstorm Watch 46. Please ensure you have multiple ways of
receiving weather warnings overnight, and that they can wake you
from sleep in case immediate safety action is needed.
Locations impacted include...
College Station, Bryan, Madisonville, Caldwell, Austonio, Grapeland,
Snook, Bedias, Kurten, Latexo, Wixon Valley, Lake Somerville State
Park & Trailway, Kyle Field, Normangee, Iola, Lyons, Deanville,
Chriesman, North Zulch and Wellborn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern Texas.
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3107 9605 3109 9577 3127 9573 3132 9566
3145 9571 3146 9575 3147 9572 3151 9574
3159 9530 3062 9605 3030 9667 3032 9674
3056 9696
TIME...MOT...LOC 0414Z 269DEG 32KT 3182 9625 3074 9727 3022 9793 2978
9851Special weather statement, Mar 23, 1:16 AM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
116 AM CDT Tue Mar 23 2021
TXZ195>198-230700-
Brazos TX-Washington TX-Grimes TX-Burleson TX-
116 AM CDT Tue Mar 23 2021
...Strong Thunderstorms in Burleson and Washington Counties moving
east...
At 115 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Caldwell to near Lake Somerville State
Park & Trailway to 8 miles east of Giddings. Movement was east at 45
mph.
Small hail and winds in excess of 30 mph will be possible with these
storms.
Locations impacted include...
Southern College Station, Brenham, Navasota, Caldwell, Washington,
Somerville, Snook, Burton, Millican, Anderson, Lake Somerville Dam,
Lake Somerville State Park & Trailway, Carmine, Lyons, Independence,
Quarry, Wellborn, Roans Prairie and Carlos.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern Texas.
LAT...LON 3020 9674 3024 9673 3025 9669 3030 9664
3032 9674 3035 9677 3059 9669 3060 9587
3023 9605 3021 9616 3015 9615 3015 9618
3011 9619 3011 9618 3008 9614 3010 9663
3015 9665 3016 9669 3014 9676 3016 9679
TIME...MOT...LOC 0615Z 267DEG 39KT 3050 9664 3035 9671 3019 9678Special weather statement, Mar 23, 3:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
320 AM CDT Tue Mar 23 2021
TXZ210>212-230900-
Waller TX-Colorado TX-Austin TX-
320 AM CDT Tue Mar 23 2021
...Strong Thunderstorms moving out of Fayette County...
At 319 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fayetteville to 9 miles southeast of La
Grange to near Weimar. Movement was east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sealy, Bellville, Columbus, Shelby, Weimar, San Felipe, Industry,
Frelsburg, New Ulm and Cat Spring.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southeastern Texas.
LAT...LON 2980 9671 2996 9657 3003 9661 3004 9609
2978 9607 2964 9613 2968 9683
TIME...MOT...LOC 0819Z 276DEG 35KT 2996 9675 2985 9674 2975 9680The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 11:18 PM CDT | Special Weather Statement | HGX | Brazos, Burleson, Madison | 87 min |
| Mar 22, 11:57 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 48 min |
| Mar 23, 12:30 AM CDT | Small Craft Advisory | HGX | 4 hr | |
| Mar 23, 12:43 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison | 47 min |
| Mar 23, 1:16 AM CDT | Special Weather Statement | HGX | Burleson, Grimes, Washington | 44 min |
| Mar 23, 1:19 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Houston, Madison, Trinity, Walker | 41 min |
| Mar 23, 1:55 AM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 35 min |
| Mar 23, 2:29 AM CDT | Severe Thunderstorm Warning | HGX | Polk, Trinity | 31 min |
| Mar 23, 3:16 AM CDT | Severe Thunderstorm Warning | HGX | Colorado | 26 min |
| Mar 23, 3:44 AM CDT | Special Weather Statement | HGX | Colorado | 31 min |
| Mar 23, 4:06 AM CDT | Special Weather Statement | HGX | Fort Bend, Waller, Wharton | 54 min |
| Mar 23, 4:28 AM CDT | Special Weather Statement | HGX | Polk | 62 min |
| Mar 23, 5:50 AM CDT | Special Weather Statement | HGX | Brazoria | 55 min |
| Mar 23, 6:02 AM CDT | Special Weather Statement | HGX | Galveston | 43 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.